MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 14 FR; CATHETER, UPPER URINARY TRACT

DEROYAL INDUSTRIES, INC. FOLEY CATHETER, 400 SERIES 14 FR; CATHETER, UPPER URINARY TRACT
Model Number 81-080414
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A distributing facility reported, "it was noticed after the surgery that the foley catheter was not in the patient, that the balloon had burst.No blood was noted.300ml of clear yellow urine was drained in the foley bag.Surgeon and anesthesiologist there were notified of the incident.Unsure if there was an injury in the urethra." deroyal industries, inc.Has requested return of the device but has not yet received it.A supplier corrective action request (scar) has been issued to the catheter supplier, spectrum plastics group.This investigation is not complete at this time.No further information is available at this time.We will provide follow up information when additional information becomes available.
 
Event or Problem Description
A distributing facility reported, "it was noticed after the surgery that the foley catheter was not in the patient, that the balloon had burst.No blood was noted.300ml of clear yellow urine was drained in the foley bag.Surgeon and anesthesiologist there were notified of the incident.Unsure if there was an injury in the urethra.".
 
Additional Manufacturer Narrative
A distributing facility reported, "it was noticed after the surgery that the foley catheter was not in the patient, that the balloon had burst.No blood was noted.300ml of clear yellow urine was drained in the foley bag.Surgeon and anesthesiologist there were notified of the incident.Unsure if there was an injury in the urethra." deroyal industries, inc.Has requested return of the device but it was not received.No lot number was provided, therefore the work order could not be reviewed.An inventory check was performed on 100 eaches and no visual issues were observed.A complaint to sales ratio was conducted over the past two years and found to be (b)(4).A supplier corrective action request (scar) has been issued to the catheter supplier, spectrum plastics group.Because the sample nor the lot number were available the dhr review nor lot trending could be conducted.The supplier stated, without the sample the specific cause of the balloon burst cannot be determined.There are a few external factors in post-manufacturing that could contribute to the issue: mechanical stress: over inflation due to to inappropriate syringe use, or, other factors: temperature extremes, poor placement technique, and/or long-term wear.Each of the above factors could lead to a balloon bursting and cannot be controlled outside of the manufacturing environment.Current spg (xeridiem) controls include training and certification of all production personnel and qc inspectors.Line clearances are preformed and documented at each workstation.All molds, presses and testing equipment used to manufacture the product line are documented within device history records and cleaned and calibrated when applicable.Controls surrounding the actual silicone material used include stringent storage, milling, cleaning, and extrusion rules.Detailed dhr/pic (pictorial instructions) are present at each workstation and deliver specific guidance for every step in the manufacturing process.Each balloon undergoes a 100% inflation test as part of the quality assurance process.The balloon is inflated and maintained in the inflated state for approximately 10 minutes.During this time, any defects such as leaks, structural weakness, or material inconsistencies are identified.Root cause: because the sample nor the lot were returned, the root cause could not be determined.Corrective and preventive actions: because the root cause could not be determined, no corrective or preventive actions were taken.Deroyal will continue to monitor for trends around this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow up information if additional information becomes available.

Brand Name
FOLEY CATHETER, 400 SERIES 14 FR
Common Device Name
CATHETER, UPPER URINARY TRACT
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan facemire
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key23487990
Report Number2320762-2025-00017
Device Sequence Number18763973
Product Code EYC
UDI-Device Identifier00749756045773
UDI-Public00749756045773
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K200757
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number81-080414
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown